Alert archive / South Dakota / Wind Advisories in 2021
Wind Advisory 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 28, 2021, 10:04 AM CDT for 5 counties in South Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2021, 10:04 AM CDT (15:04 UTC)
- Expired
- Oct 28, 2021, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD
The radar
The Aberdeen radar (KABR), 197 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS73 KABR 281504 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1004 AM CDT Thu Oct 28 2021 SDZ033-035-045-048-051-282200- /O.NEW.KABR.WI.Y.0013.211028T1504Z-211028T2200Z/ Stanley-Hughes-Jones-Lyman-Buffalo- Including the cities of Fort Pierre, Pierre, Murdo, Kennebec, and Fort Thompson 1004 AM CDT Thu Oct 28 2021 /904 AM MDT Thu Oct 28 2021/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WHAT...Northwest winds 20 to 35 mph with gusts up to 45 mph. * WHERE...Stanley, Hughes, Jones, Lyman and Buffalo Counties. * WHEN...Until 5 PM CDT /4 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
830 WWUS73 KABR 282006 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD Issued by National Weather Service Bismarck ND 306 PM CDT Thu Oct 28 2021 SDZ033-035-045-048-051-282200- /O.CON.KABR.WI.Y.0013.000000T0000Z-211028T2200Z/ Stanley-Hughes-Jones-Lyman-Buffalo- Including the cities of Fort Pierre, Pierre, Murdo, Kennebec, and Fort Thompson 306 PM CDT Thu Oct 28 2021 /206 PM MDT Thu Oct 28 2021/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WHAT...Northwest winds 20 to 35 mph with gusts up to 45 mph. * WHERE...Jones, Hughes, Stanley, Lyman and Buffalo Counties. * WHEN...Until 5 PM CDT /4 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CJS
867 WWUS73 KABR 282204 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 504 PM CDT Thu Oct 28 2021 SDZ033-035-045-048-051-282315- /O.EXP.KABR.WI.Y.0013.000000T0000Z-211028T2200Z/ Stanley-Hughes-Jones-Lyman-Buffalo- Including the cities of Fort Pierre, Pierre, Murdo, Kennebec, and Fort Thompson 504 PM CDT Thu Oct 28 2021 /404 PM MDT Thu Oct 28 2021/ ...WIND ADVISORY HAS EXPIRED... Wind speeds will continue to diminish through the evening, therefore the Wind Advisory has been allowed to expire. $$ Parkin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:30 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Oct 28, 6:30 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 630 AM CDT Thu Oct 28 2021 .UPDATE... Issued at 626 AM CDT Thu Oct 28 2021 See below for an aviation forecast discussion for the 12z TAFs. && .SHORT TERM...(Today through Friday Afternoon) Issued at 313 AM CDT Thu Oct 28 2021 Surface trough continues to make a slow progression east, allowing winds to shift to west northwest and increase. Any fog that has developed this morning is quickly mixing out. Cloud cover may linger across the far eastern CWA given the slow progression of mid level features, but most of the CWA will see ample sunshine. A favorable mixing direction and gradient will set us up for wind gusts around 30mph through the day. The surface high makes a slow progression, so decoupling across the CWA won't be till after midnight for most locations and a breeze will linger in the east through the morning. Maybe some fog in the morning but guidance is fairly pessimistic and drying wind all day will also be a negative influence, but nights are long and there is a lot of recent moisture to work with. Will leave out for now and watch. Winds on the backside of the high pick up out of the south West River Friday, with an uptick in temperatures. .LONG TERM...(Friday Evening through Wednesday) Issued at 313 AM CDT Thu Oct 28 2021 The major theme in the out periods is the cold. The period opens Friday night with a strong cold front beginning to enter the far northwestern corner of the CWA. This frontal passage should be completely through the CWA before the end of the Saturday day period, and by all accounts, at this point, it is still a dry fropa. This time of year, though, strong cold fronts like this can and sometimes do produce some iso'd/wdly sct'd "showers" along them, detectable on radar, but perhaps not generating more than a trace of precipitation. Saturday is a transition day for temperature, as areas that start off behind the boundary probably don't see much temperature recovery during the day, while areas that start out ahead of the boundary may be able to warm some. Those pre-frontal warming areas will see the temperatures steady out, if not fall a couple of degrees through the mid-day through late-afternoon hours. The rest of the extended looks dry for the time being, with low level CAA that begins on Saturday never really shutting off prior to the end of the forecast period. Anomalously cold for the period 10/30 to 11/3 seems a reasonable way to describe weather conditions there from days 3 through 7. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Issued at 626 AM CDT Thu Oct 28 2021 Terminals KABR,KATY,KPIR,KMBG Look for good VFR conditions to prevail over the next 24 hours on breezy to windy northwest winds. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...Connelly LONG TERM...Dorn AVIATION...Dorn
Hazardous weather outlook, Oct 28, 3:01 AM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 301 AM CDT Thu Oct 28 2021 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-290815- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 301 AM CDT Thu Oct 28 2021 /201 AM MDT Thu Oct 28 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Connelly
In the hours before
Local storm report, Oct 28, 9:49 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
949 AM CDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN CASTLEWOOD 44.73N 97.03W
10/28/2021 M1.46 INCH HAMLIN SD CO-OP OBSERVER
48 HOUR RAINFALL. CO-OP OBSERVER STATION CLWS2 CASTLEWOOD.
0600 AM HEAVY RAIN 4 SE WATERTOWN 44.87N 97.12W
10/28/2021 M1.42 INCH CODINGTON SD CO-OP OBSERVER
48 HOUR RAINFALL. CO-OP OBSERVER STATION WATS2 WATERTOWN 2 S.
0600 AM HEAVY RAIN CASTLEWOOD 44.73N 97.03W
10/28/2021 M1.17 INCH HAMLIN SD CO-OP OBSERVER
24 HOUR RAINFALL. CO-OP OBSERVER STATION CLWS2 CASTLEWOOD.
0600 AM HEAVY RAIN CLARK 44.88N 97.74W
10/28/2021 M1.07 INCH CLARK SD CO-OP OBSERVER
48 HOUR RAINFALL. CO-OP OBSERVER STATION CAKS2 CLARK.
&&Local storm report, Oct 28, 10:00 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1000 AM CDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HEAVY RAIN 1 WNW SUMMIT 45.31N 97.05W
10/28/2021 M1.93 INCH ROBERTS SD MESONET
MESONET STATION 55 SUMMIT (SDDOT).
0930 AM HEAVY RAIN 6 W HENRY 44.88N 97.58W
10/28/2021 M1.86 INCH CLARK SD MESONET
MESONET STATION 174 CLARK (SDDOT).
0700 AM HEAVY RAIN 1 W WATERTOWN 44.91N 97.19W
10/28/2021 M1.75 INCH CODINGTON SD COCORAHS
COCORAHS STATION SD-CD-34 WATERTOWN 1.2 W.
0928 AM HEAVY RAIN 1 SW PIERRE 44.36N 100.34W
10/28/2021 M1.70 INCH HUGHES SD MESONET
MESONET STATION EW4534 PIERRE.
0700 AM HEAVY RAIN 4 N THOMAS 44.82N 97.21W
10/28/2021 M1.69 INCH CODINGTON SD COCORAHS
COCORAHS STATION SD-CD-26 WATERTOWN 7 SW.
0700 AM HEAVY RAIN 2 NNE SANDY SHORE STATE 44.92N 97.23W
10/28/2021 M1.68 INCH CODINGTON SD COCORAHS
COCORAHS STATION SD-CD-10 WATERTOWN 6 ENE.
0926 AM HEAVY RAIN 3 WNW WALLACE 45.09N 97.53W
10/28/2021 M1.67 INCH CLARK SD MESONET
MESONET STATION 200 WALLACE (SDDOT).
0931 AM HEAVY RAIN LAKE CITY 45.72N 97.42W
10/28/2021 M1.65 INCH MARSHALL SD MESONET
MESONET STATION 2 LAKE CITY (SDDOT).
0700 AM HEAVY RAIN 1 W WATERTOWN 44.91N 97.19W
10/28/2021 M1.62 INCH CODINGTON SD COCORAHS
COCORAHS STATION SD-CD-34 WATERTOWN 1.2 W.
0700 AM HEAVY RAIN 2 SE WAUBAY WILDLIFE RE 45.40N 97.31W
10/28/2021 M1.60 INCH DAY SD COCORAHS
COCORAHS STATION SD-DY-18 WAUBAY 4.8 N.
0700 AM HEAVY RAIN 3 W RAUVILLE 44.98N 97.14W
10/28/2021 M1.59 INCH CODINGTON SD CO-OP OBSERVER
CO-OP OBSERVER STATION RALS2 RAUVILLE 2 W.
0800 AM HEAVY RAIN 1 WNW HAYTI 44.66N 97.23W
10/28/2021 M1.53 INCH HAMLIN SD CO-OP OBSERVER
CO-OP OBSERVER STATION HYTS2 HAYTI 1 W.
0800 AM HEAVY RAIN 2 E WATERTOWN 44.92N 97.12W
10/28/2021 M1.45 INCH CODINGTON SD COCORAHS
COCORAHS STATION SD-CD-30 WATERTOWN 2.3 E.
0700 AM HEAVY RAIN 2 NNE SANDY SHORE STATE 44.92N 97.23W
10/28/2021 M1.44 INCH CODINGTON SD COCORAHS
COCORAHS STATION SD-CD-10 WATERTOWN 6 ENE.
0931 AM HEAVY RAIN 6 SSW PEEVER 45.46N 96.99W
10/28/2021 M1.43 INCH ROBERTS SD MESONET
MESONET STATION 143 PEEVER (SDDOT).
0931 AM HEAVY RAIN TUNERVILLE 44.89N 96.68W
10/28/2021 M1.42 INCH DEUEL SD MESONET
MESONET STATION 291 4N ALTAMONT (SDDOT).
0700 AM HEAVY RAIN 3 ESE RAUVILLE 44.96N 97.02W
10/28/2021 M1.38 INCH CODINGTON SD COCORAHS
COCORAHS STATION SD-CD-1 WATERTOWN 8 ENE.
0853 AM HEAVY RAIN 1 SE WATERTOWN 44.90N 97.15W
10/28/2021 M1.32 INCH CODINGTON SD ASOS
ASOS STATION KATY WATERTOWN MUNI AP.
0926 AM HEAVY RAIN 7 NE ESTELLINE 44.66N 96.82W
10/28/2021 M1.32 INCH DEUEL SD MESONET
MESONET STATION 47 BRANDT (SDDOT).
0926 AM HEAVY RAIN 7 N FREDERICK 45.93N 98.53W
10/28/2021 M1.30 INCH BROWN SD MESONET
MESONET STATION 49 FREDERICK (SDDOT).
0700 AM HEAVY RAIN 3 W RAUVILLE 44.98N 97.14W
10/28/2021 M1.29 INCH CODINGTON SD CO-OP OBSERVER
CO-OP OBSERVER STATION RALS2 RAUVILLE 2 W.
0800 AM HEAVY RAIN 4 WNW LAKE COCHRANE REC 44.73N 96.54W
10/28/2021 M1.26 INCH DEUEL SD COCORAHS
COCORAHS STATION SD-DL-7 CLEAR LAKE 7 ESE.
0915 AM HEAVY RAIN 4 S STONE BRIDGE 44.55N 97.05W
10/28/2021 M1.21 INCH HAMLIN SD MESONET
MESONET STATION FW0832 ESTELLINE.
0700 AM HEAVY RAIN 2 NW STRANDBURG 45.06N 96.80W
10/28/2021 M1.20 INCH GRANT SD COCORAHS
COCORAHS STATION SD-GT-6 STRANDBURG 3 NW.
0931 AM HEAVY RAIN ANDOVER 45.41N 97.90W
10/28/2021 M1.18 INCH DAY SD MESONET
MESONET STATION 45 ANDOVER (SDDOT).
0800 AM HEAVY RAIN 1 WSW WEBSTER 45.33N 97.53W
10/28/2021 M1.15 INCH DAY SD CO-OP OBSERVER
CO-OP OBSERVER STATION WBRS2 WEBSTER.
0700 AM HEAVY RAIN 7 ENE LILY 45.23N 97.56W
10/28/2021 M1.13 INCH DAY SD COCORAHS
COCORAHS STATION SD-DY-10 LILY 6 ENE.
0900 AM HEAVY RAIN 3 NNW RAUVILLE 45.01N 97.11W
10/28/2021 M1.13 INCH CODINGTON SD MESONET
MESONET STATION RAUS2 WATERTOWN 7 N.
0700 AM HEAVY RAIN 3 ESE RAUVILLE 44.96N 97.02W
10/28/2021 M1.10 INCH CODINGTON SD COCORAHS
COCORAHS STATION SD-CD-1 WATERTOWN 8 ENE.
0700 AM HEAVY RAIN TURTON 45.05N 98.10W
10/28/2021 M1.10 INCH SPINK SD CO-OP OBSERVER
CO-OP OBSERVER STATION TURS2 TURTON.
0700 AM HEAVY RAIN 2 SE WAUBAY WILDLIFE RE 45.40N 97.31W
10/28/2021 M1.08 INCH DAY SD COCORAHS
COCORAHS STATION SD-DY-18 WAUBAY 4.8 N.
0700 AM HEAVY RAIN 2 SE ROSLYN 45.47N 97.47W
10/28/2021 M1.08 INCH DAY SD COCORAHS
COCORAHS STATION SD-DY-17 ROSLYN 2 SE.
0700 AM HEAVY RAIN BRITTON 45.78N 97.75W
10/28/2021 M1.07 INCH MARSHALL SD CO-OP OBSERVER
CO-OP OBSERVER STATION BRIS2 BRITTON.
0915 AM HEAVY RAIN 8 W SOUTH SHORE 45.11N 97.10W
10/28/2021 M1.07 INCH CODINGTON SD MESONET
MESONET STATION SOSS2 SOUTH SHORE 8 W.
0800 AM HEAVY RAIN 2 WNW ROY LAKE STATE PA 45.72N 97.48W
10/28/2021 M1.06 INCH MARSHALL SD CO-OP OBSERVER
CO-OP OBSERVER STATION ROYS2 LAKE CITY 3 W.
0700 AM HEAVY RAIN 1 SW KIDDER 45.88N 97.72W
10/28/2021 M1.04 INCH MARSHALL SD COCORAHS
COCORAHS STATION SD-MR-12 BRITTON 6.3 NNE.
0800 AM HEAVY RAIN 4 WNW LAKE COCHRANE REC 44.73N 96.54W
10/28/2021 M1.04 INCH DEUEL SD COCORAHS
COCORAHS STATION SD-DL-7 CLEAR LAKE 7 ESE.
0800 AM HEAVY RAIN 2 S DOLAND 44.87N 98.10W
10/28/2021 M1.04 INCH SPINK SD CO-OP OBSERVER
CO-OP OBSERVER STATION DOLS2 DOLAND 2 S.
0916 AM HEAVY RAIN 6 S REVILLO 44.93N 96.55W
10/28/2021 M1.04 INCH DEUEL SD MESONET
MESONET STATION FW1140 REVILLO.
0700 AM HEAVY RAIN 2 SSE CLAREMONT 45.64N 98.00W
10/28/2021 M1.02 INCH BROWN SD COCORAHS
COCORAHS STATION SD-BR-3 CLAREMONT 2 SSE.
0700 AM HEAVY RAIN 10 ENE SISSETON 45.69N 96.83W
10/28/2021 M1.00 INCH ROBERTS SD COCORAHS
COCORAHS STATION SD-RB-4 BROWNS VALLEY 6 N.
&&Nearby
Wind Advisories in South Dakota, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.